Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 681, NWS Norman, OK

July 26, 2016Kiowa County, Washita County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jul 26, 2016, 12:55 AM CDT for Kiowa County, Washita County, Oklahoma. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 26, 2016, 12:55 AM CDT (05:55 UTC)
Expired
Jul 26, 2016, 1:30 AM CDT
In force
35 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Kiowa County, OK, Washita County, OK

The radar

The Altus AFB radar (KFDR), 82 km from the middle of the area, began a volume at 05:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 5.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2016-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1936 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2016-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1936 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1624 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 10:37 PM CDT, 2 hours 18 minutes earlier.

Area forecast discussion, Jul 25, 10:37 PM CDT, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1037 PM CDT MON JUL 25 2016

.DISCUSSION...

&&

.AVIATION...
Scattered hunderstorms will move through central Oklahoma toward
southern Oklahoma overnight. A weak front will remain across the
state which will bring chances for scattered thunderstorms during
the afternoon Tuesday.

&&

.PREV DISCUSSION... /issued 934 PM CDT MON JUL 25 2016/

UPDATE...
Increased the probability of showers/storms in central Oklahoma
and decreased the probability across northern Oklahoma.

DISCUSSION...
Showers and thunderstorms have continued to develop along and
north of the I-44 corridor across central Oklahoma. Convective-
allowing and synoptic models indicate this development likely is
due to isentropic ascent along a ~925-850 mb baroclinc zone. This
boundary is even has some reflection at the surface. This
baroclinic zone may continue to shift southward through the
evening/overnight hours along with the attendant showers/storms.
The primary hazard (in addition to lightning) from these storms
will be locally heavy rainfall. For example, the Guthrie Mesonet
station just received 0.78" in an hour.

Mahale

PREV DISCUSSION... /issued 720 PM CDT MON JUL 25 2016/

DISCUSSION...

AVIATION...
Isolated thunderstorms will exist over the southern two-thirds of
Oklahoma through Tuesday mid-day. Winds will be light outside of
thunderstorms and their outflow boundaries.

PREV DISCUSSION... /issued 321 PM CDT MON JUL 25 2016/

DISCUSSION...
The weather pattern will be continue to be characterized over the
next few days with the upper ridge in the west and a relatively
longwave weak trough across the Great Lakes region into the mid
Mississippi valley. Shortwaves moving southeast in the flow to our
north and northeast may not directly affect us, but with surface
boundaries in the neighborhood and the lack of the strong ridge
over the Plains, we will keep chances of storms in the forecast
for the next few days. The longer range forecasts from the medium
range models suggest that the upper ridge will build back toward
the Plains next weekend, and the GFS suggests we could get back to
hot weather. However, ECMWF is not quite as aggressive with the
warming, but we will watch the trends over the next few days.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  76  92  74  91 /  90  40  20  30
Hobart OK         75  95  74  94 /  40  30  20  20
Wichita Falls TX  77  95  75  94 /  30  30  20  30
Gage OK           72  92  70  92 /  10  20  20  20
Ponca City OK     74  90  73  91 /  30  40  20  30
Durant OK         76  94  76  94 /  30  20  20  40

&&

.OUN Watches/Warnings/Advisories...
OK...None.
TX...None.
&&

06/09/09
Hazardous weather outlook, Jul 25, 10:39 PM CDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
1039 PM CDT MON JUL 25 2016

OKZ004>048-050>052-TXZ083>090-270345-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1039 PM CDT MON JUL 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN
NORTH TEXAS.

.DAY ONE...THROUGH TONIGHT...

.THUNDERSTORMS...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TONIGHT ACROSS
PARTS OF OKLAHOMA AND WESTERN NORTH TEXAS. THE GREATEST RISK OF
STORMS WILL BE ACROSS CENTRAL AND SOUTHERN OKLAHOMA. LOCALLY HEAVY
RAINFALL...FREQUENT CLOUD-TO-GROUND LIGHTNING...AND 40 TO 50 MPH
WIND GUSTS ARE THE PRIMARY HAZARDS WITH THESE STORMS

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

.THUNDERSTORMS...
SOME THUNDERSTORMS MAY AFFECT PORTIONS OF OKLAHOMA AND WESTERN
NORTH TEXAS TUESDAY THROUGH SUNDAY. LOCALLY HEAVY RAINFALL AND
GUSTY WINDS WILL BE POSSIBLE WITH THE STRONGEST THUNDERSTORMS.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

MBS/MAD/VM

In the hours before

Special weather statement, Jul 25, 10:42 PM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1042 PM CDT MON JUL 25 2016

OKZ025-028-029-260430-
OKLAHOMA OK-MCCLAIN OK-CLEVELAND OK-
1042 PM CDT MON JUL 25 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL OKLAHOMA...
NORTHWESTERN MCCLAIN AND CLEVELAND COUNTIES UNTIL 1130 PM CDT...

AT 1039 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MOORE...MOVING
SOUTHEAST AT 25 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 35 BETWEEN MILE MARKERS 97 AND 101...AND BETWEEN MILE
MARKERS 107 AND 129.
 INTERSTATE 40 BETWEEN MILE MARKERS 154 AND 165.
 INTERSTATE 44 BETWEEN MILE MARKERS 110 AND 116.
 INTERSTATE 240 BETWEEN MILE MARKERS 1 AND 16.

LAT...LON 3506 9740 3537 9764 3552 9740 3527 9714
      3525 9714
TIME...MOT...LOC 0339Z 318DEG 21KT 3537 9746

WR
Local storm report, Jul 25, 10:50 PM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1050 PM CDT MON JUL 25 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TSTM WND DMG     2 NW NEWCASTLE          35.27N 97.62W
07/25/2016                   MCCLAIN            OK   EMERGENCY MNGR

            6 FOOT AND 30 FOOT TREES DOWNED.

&&

MAHALE
Special weather statement, Jul 25, 11:27 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1127 PM CDT MON JUL 25 2016

OKZ028>031-260515-
POTTAWATOMIE OK-MCCLAIN OK-CLEVELAND OK-SEMINOLE OK-
1127 PM CDT MON JUL 25 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN POTTAWATOMIE...
NORTHWESTERN MCCLAIN...CLEVELAND AND WEST CENTRAL SEMINOLE COUNTIES
UNTIL 1215 AM CDT...

AT 1125 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
NEAR SHAWNEE TO NEAR OKLAHOMA CITY TO NEAR NORMAN...MOVING SOUTHEAST
AT 15 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3509 9700 3506 9766 3535 9763 3536 9720
      3546 9679 3546 9677 3516 9662
TIME...MOT...LOC 0425Z 327DEG 12KT 3540 9682 3531 9716 3523 9750

30
Special weather statement, Jul 25, 11:29 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1129 PM CDT MON JUL 25 2016

OKZ023-027-260515-
GRADY OK-CADDO OK-
1129 PM CDT MON JUL 25 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GRADY AND CADDO COUNTIES
UNTIL 1215 AM CDT...

AT 1128 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
3 MILES EAST OF COLONY TO 4 MILES SOUTHWEST OF LAKE CHICKASHA TO 4
MILES WEST OF MIDDLEBERG...MOVING SOUTH AT 15 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3528 9814 3526 9776 3488 9769 3488 9814
      3509 9861 3539 9862 3551 9862
TIME...MOT...LOC 0428Z 347DEG 15KT 3533 9862 3509 9817 3511 9781

30
Special weather statement, Jul 25, 11:47 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1147 PM CDT MON JUL 25 2016

OKZ022-260515-
WASHITA OK-
1147 PM CDT MON JUL 25 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WASHITA COUNTY UNTIL 1215
AM CDT...

AT 1142 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR COLONY...MOVING
SOUTH AT 5 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3544 9880 3546 9863 3513 9862 3522 9893
TIME...MOT...LOC 0442Z 19DEG 6KT 3535 9871

30
Special weather statement, Jul 26, 12:35 AM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1235 AM CDT TUE JUL 26 2016

OKZ022-035-260615-
KIOWA OK-WASHITA OK-
1235 AM CDT TUE JUL 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KIOWA AND EASTERN
WASHITA COUNTIES UNTIL 115 AM CDT...

AT 1233 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM NEAR CORDELL TO 3 MILES EAST OF MOUNTAIN VIEW...MOVING SOUTH AT
15 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3517 9919 3488 9870 3515 9862 3540 9900
TIME...MOT...LOC 0533Z 18DEG 13KT 3529 9896 3510 9868

30

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 7:01 PM CDTSevere Thunderstorm WarningOUNCleveland, Grady, McClain29 min
Jul 25, 7:28 PM CDTAreal Flood AdvisoryOUNMcClain3 hr
Jul 25, 7:31 PM CDTSpecial Weather StatementOUNCleveland14 min
Jul 25, 9:31 PM CDTSpecial Weather StatementOUNOklahoma59 min
Jul 25, 10:01 PM CDTAreal Flood AdvisoryOUNLogan119 min
Jul 25, 10:22 PM CDTAreal Flood AdvisoryOUNLincoln, Logan, Oklahoma113 min
Jul 25, 10:41 PM CDTSpecial Weather StatementOUNGrady49 min
Jul 25, 10:42 PM CDTSpecial Weather StatementOUNCleveland48 min
Jul 25, 11:06 PM CDTAreal Flood AdvisoryOUNCleveland, Oklahoma6 hr
Jul 25, 11:27 PM CDTSpecial Weather StatementOUNCleveland, Pottawatomie48 min
Jul 25, 11:29 PM CDTSpecial Weather StatementOUNCaddo, Grady46 min
Jul 25, 11:33 PM CDTAreal Flood AdvisoryOUNPottawatomie3 hr
Jul 25, 11:47 PM CDTSpecial Weather StatementOUNWashita28 min
Jul 26, 12:05 AM CDTAreal Flood AdvisoryOUNCleveland3 hr
Jul 26, 12:35 AM CDTSpecial Weather StatementOUNWashita40 min
Jul 26, 12:49 AM CDTAreal Flood AdvisoryOUNCanadian, Oklahoma3 hr
Jul 26, 1:02 AM CDTSpecial Weather StatementOUNOklahoma28 min
Jul 26, 1:34 AM CDTSpecial Weather StatementOUNKiowa41 min
Jul 26, 2:07 AM CDTAreal Flood AdvisoryOUNGrady3 hr
Jul 26, 9:51 AM CDTAreal Flood AdvisoryOUNCanadian3 hr
Jul 26, 11:11 AM CDTAreal Flood AdvisoryOUNPottawatomie3 hr
Jul 26, 12:46 PM CDTAreal Flood AdvisoryOUNCarter, Murray3 hr
Jul 26, 1:46 PM CDTSpecial Weather StatementOUNBeckham29 min
Jul 26, 1:58 PM CDTAreal Flood AdvisoryOUNBeckham3 hr
Jul 26, 2:16 PM CDTAreal Flood AdvisoryOUNAtoka3 hr
Jul 26, 3:32 PM CDTSpecial Weather StatementOUNBryan28 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.